I’m a 26 yr old male, had a HT about 1.5 months ago here in the states. 2500grafts (500 in crown, rest into hairline). I wasn’t on fin at the time however started immediately after the surgery (1mg daily).
I’m experiencing major shedding on the top of my head, like my pillow is covered in hair when I wake up. I know shock loss can happen after surgery but know fin can also cause shedding. Is there any way to differentiate between the two? Not sure if that’s possible but I’m worried about my hair.
Shock loss occurs after a hair transplant. The only prevention for this is the drug finasteride which should be started at least 2 weeks prior to the surgery. The problem is that after the fact, it is not the best solution, but it is better than nothing. I believe that shock loss is largely the loss of miniaturized hairs. The miniaturization doesn’t have to be great (meaning that the shaft thickness could be off by as little as 10-20%) so hairs that can be lost are not easily identified.
Comment from Reddit: He told me that I can use finasteride but I stopped them because of side effects.
Response: You were in a difficult place and I appreciate the problem. The price of shock loss vs the price of loss of your sex life. It is clear how one choses between them.